Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
136 Doctors are Online

I am taking eliquis and getting black, tarry stools. Can

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2004
Answered : 532 Questions
Question
I am taking eliquis and getting black, tarry stools. Can I do anything about it?
Posted Fri, 24 Nov 2017 in Digestion and Bowels
 
 
Answered by Dr. Zotaj Antoneta 2 hours later
Brief Answer:
You need to see a doctor as soon as possible to rule out internal bleeding

Detailed Answer:
Hello,
Thank you for asking HealthcareMagic.

I carefully read your question and understand your concern.

Black tarry stools mean that you might be having bowel or stomach bleeding. the drug you mention, Eliquis is a drug we generally prescribe to prevent blood clots but it also has an increased risk for bleeding. Stomach and bowel hemorrhages are a common side effect of drugs we use to prevent blood clots.

Please talk to your doctor as soon as possible. Bleeding from the stomach or bowel can be massive and risky so you will need a very good examination (BP and pulse check) and very likely tests like CBC and stool micro analysis for blood and UA for blood to see if you are having any bleeding with stool and urine and also if you are having low hemoglobin from bleeding.

I hope this is helpful and answers your question but please feel free to reply if any more clarification is needed on this.

Kind regards,

Antoneta Zotaj, MD
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor